T Nation

1 Year on TRT, Still Can't Manage E2?

Been a year on TRT, but my E2 is still out of whack. Recently went from 2x T Cyp injections at 50mg, 350 iu HCG, while supplementing with DIM and DHEA, to now just taking 20mg Cyp daily. Felt great first day, but been feeling kind of shitty everyday afterwards. Even taking 500 mg of DIM daily.

Thought my E2 would balance after going with daily injections. Should I continue with my current dose until I get more blood tests or should I go ahead and lower the dose since I’ve been feeling shitty so consecutively?

My lab results last week (before going everyday injections) were:

Testosterone, Serum 834 ng/dL
Free Testosterone(Direct) 19.2 pg/mL
Estradiol, Sensitive 44.9 H pg/mL
Sex Horm Binding Glob, Serum 33.6 nmol/L
TSH 3.390 uIU/mL
T4,Free(Direct) 1.71 ng/dL
Triiodothyronine (T3), Free 4.0 pg/mL
DHEA-Sulfate 276.8 ug/dL

How long have you been doing your current protocol and what are your symptoms?

You mentioned you recently changed from 50 twice weekly --> 20mg daily, but whenever you change anything about your protocol, testosterone and estrogen levels will be fluctuating for the next 6 weeks and which time hormone levels will stabilize and you will start feeling better.

You actually increase your total weekly dosages going from 50mg twice weekly (100mg weekly) to 20mg daily which adds up to 140mg weekly, this was a terrible idea because now in 5 weeks your testosterone and estrogen will be much higher than a week ago, so you thought you had estrogen problems last week, wait until 5 more weeks!

You need to dial everything down to about 12-14mg daily because your current dosage is too gosh darn high. DHEA will increase estrogen and so to will HCG, so be decreasing the dosages of either or stopping them altogether, estrogen will decrease. If you had just dropped the HCG a week ago, estrogen would have decreased without any change in testosterone and you would be feeling better by now.

Another area of concern is your TSH and while fT3 is good, high rT3 can deactivate some of the fT3 and cause hypothyroid symptoms. If you try to dial-in in your TRT protocol when there are thyroid problems, well good luck because it’ll never happen. The liver is responsible for the clearance rates of estrogen and thyroid hormones are the main driver of this process.

Google “Optimal VS Normal Thyroid Levels for all Lab Tests & Ages”, you will see optimal TSH is 1.0-1.5 for “healthy adults”, and rT3 <15 ng/dL.

Reference ranges for TSH and thyroid hormones

First of all the distribution of TSH reference range is not normal, with median values (also depending on population iodine intake) usually between 1-1.5 mU/L. There is also an argument that significant number of patients (up to 30%) with TSH above 3.0 mU/L have an occult autoimmune thyroid disease.

@marcus007
Your estrogen is within range to your Testosterone. A good ratio I use is 15-25:1 (15-25 T for every 1 E).

Like has already been stated whenever you change shit your hormones are out-of-whack for a couple months. Even small changes will have me feeling worse for 8 weeks before it gets better. You should stick to a testosterone only protocol for at least 8 weeks and then decide where to go next. Otherwise you’ll be posting the same thread this time next year.

You have room to bring that Free T up some.

Been tweaking my 2x week protocol about every month for a year. Never found something that felt totally in sync, just some protocols that felt better than others. Currently only done daily injections for 5 days, however, my e2 is way high. Feeling very sleepy all the time, which rarely happened before. So, thinking lowering my dose starting tomorrow. Don’t think it will stabilize anytime soon.

@marcus007
When I switched to daily I felt the same thing for 6-8 weeks and then started feeling better than before.

How do you know your E2 is high after 5 days on daily? You are blaming the feeling most everyone gets from protocol changes on estrogen when in reality it’s just what happens when you change shit. It only took me 8 months of doing the same thing (changing shit too early) to figure that out so hopefully you’re a better study than I.

That’s exactly what I was thinking when in came to collectively increasing my T. I had a consultation with a TRT specialist, but they failed to take this into account. I guess their reasoning was that a much lower dose (50mg to 20mg) would limit the amount of estrogen I would have in my body at a given time.

I’m aware. This is why I stopped DHEA and HCG while starting this new protocol. Ideally I want two protocols - one with HCG and one without for traveling convenience.

What do you recommend I do about my high rT3?

Thanks again for your great reply, exactly what I was looking for.

All the high E2 symptoms. Most notably I feel very sleepy middle of the day ever since changing to this protocol. And only 2 weeks ago, I got bloodwork that came back 44.9 E2. With my clear symptoms and recent bloodwork, the evidence leads far more to high e2 than not. As you mentioned, it is likely to get better eventually, but I’m just concerned the past few days were a big red flag something miscalculated.

Ok. I’m just telling you I thought the same thing, did 8,000 different things to control estrogen and when I finally gave up and just took T at a set dose/protocol and gave it enough time I was miraculously cured.

All the things you listed are what happens for 6-8 weeks when you change shit. If anything I’d try to raise your free T.

So just suffer through is the solution? If that’s the case, then would you still recommend daily injections? And is it possible to have two protocols - One with HCG and one without for times of the year I’m traveling?

I would suggest T only at the dose & protocol of your choosing and then wait 8 weeks. Surely after a year you have an idea of dosage so you shouldn’t be too far off. After the 8 weeks get labs and compare that to how you feel and adjust.

Thanks. And do you recommend anything to help reduce the negative effects of this new protocol while I wait it out? I’ve found DIM, coffee and eating tons of broccoli to be my saving grace. Not sure if adding anything else would distort the timeline I’ve got to work with.

I know the feeling and I’ve been there but in the end those things just make shit worse. Double up the coffee and flush the DIM.

One thing I’ve found that helps tremendously is sublingual B12 (not regular B12 which is worthless). This shit works wonders for clean energy (make you feel like you think you should feel). I’d give it a try. You put it under your tongue and let it dissolve and the rest of the day you have energy.

Really, DIM is found to be negative? I thought it would be ok since it’s like concentrated vegetables, especially since it’s not an AI.

And thanks, will go ahead and buy this. Been taking regular B12 (Fully Active B12 from Doctor’s Best) and never have noticed a difference except in my lab results.

You never reached a stable state by changing things up so often, you must inject the same dosage, any abrupt change will send levels all over the place.

In your own words you never were in sync.

I was hinting at a possibility that rT3 could be high because of your elevated TSH. You would need to test fT3 and rT3 together. I would also test both antibodies.

Those sleepy spells are your levels out of sync and also levels are lower because you lost those moderate size injections and have less to hold you over.

Seeing it as you need yet another course correction this 6 week process starts all over.

What do you do if you have a doc adamant about prescribing an AI? I brought up my concern with crashing E2 and he told me he doesn’t prescribe enough to crash it and I should be taking it. He prescribed 0.25mg weekly, but I’m not taking it. Have some concerns about him seeing my levels after my first recheck labs.

@galgenstrick
I’m prescribed 1mg/week of anastrozole. I now have 2 years worth of anastrozole in my drawer. What I’m prescribed and what I do are two totally different things.

For sure. But does your doc have issues with you not following his protocol? I’m hoping my doc is cool with me doing my own thing within reason. Sounds like yours is.

@galgenstrick
My doc thinks I’m doing what I’m told. Little does he know I’m a mischievous little bastard! Cue joker laugh.

In reality unless I have a problem I don’t talk to him. I just email his secretary when I’m ready for my refill. He can be your doc too if needed. $150/month

3 Likes

Didn’t check rt3, but fT3 recently came out to 4.0 ng/mL

What kind of course correction? Lower my Test Cyp or just go back to my old protocol for longer time? Maybe also include an AI to keep my E2 down?